I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Irregular urination

User
Posted 04 January 2018 09:03:42(UTC)
I'm 34 and for almost 2 months I've been having this slight sensation that I want to pee however it's not consistent or regular. It started when I was waking up every night around 3/4am with that slight sensation. Last week or so I've been sleeping better at night time until last night when I felt the sensation again to pee and a reasonable amount came out when I went twice. I wake up with the feeling too but soon disappears as I get up out of bed.
I'll have three or more days maybe where I'm totally fine, normal urination, no urge etc. then suddenly the next day I'll have this bout where I'll go a few times in succession, like twice in 2 hours. During this time my pee is clear, almost white colour but what's bothering me is why this is happening randomly. I haven't changed my diet or fluid intake. Still no pain or burning or anything severe before or after peeing. Maybe it is what it is but it's not really normal for me. Usually I'll only need to pee about 2-3 times for the entire day! The only other slight and again mild symptom is that I feel an urge straight after showering even though I just peed whilst showering, even that though comes and goes. Also I have a slightly dry, out during the night which is better by the morning.

The doctor has no idea about this. I've been to three different doctors. It's not high blood sugar as I checked my bs during one of these bouts and it was normal. It could be the mirtazapine / remeron I'm on (15mg) but this is not a known side effect. It's not an infection or uti as 4 urinalysis have come back negative each time. Doctor not concerned about prostate issues, firstly due to my age and secondly because I'm not having any prostate related symptoms but I'm not sure now. Can someone under 40 have prostate issues?

So have no idea what to do apart from going back to doctor and requesting an urologist apt. God knows how long that will take. The only thing I could attribute it to is the remeron / mirtazapine but if these are side effects from that then I wasn't getting them when I started it 2 months ago
User
Posted 04 January 2018 11:54:34(UTC)

Increased urination is a known side effect of mirtazipine but like many side effects, it might build up over a period of time rather than appear the first day you take the tablets. It is probably made worse by the fact that you have low mood or depression - poor sleep quality means that you wake up more often and then your brain thinks 'I need a wee'

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard


User
Posted 04 January 2018 13:53:16(UTC)

.. totally agree. 

But what about your fluid intake?

A natural reaction to frequency is cutting down on fluids - but that's the worst thing you could do, as concentrated urine is an irritant, and makes it all worse.

Are you overweight, and has your doctor taken blood for a fasting blood sugar?

At your age, a prostate issue is extremely unlikely, but not impossible - if there's a family history of PCa, then the chances will be significantly higher.

.

-- Andrew --

"I intend to live forever, or die trying" - Groucho Marx
 
©2018 Prostate Cancer UK